Listen Live
HomeNewsPublic warned of potent batch of street drugs in Grande Prairie

Public warned of potent batch of street drugs in Grande Prairie

- Advertisement -

Northreach Society is warning of overly potent street drugs in Grande Prairie, which has caused a spike in recent opioid poisoning reports.

Safe Consumption Site Clinical Lead Tracy Pelgrim says within the last two weeks, officials have witnessed a significant increase within their client population.

“We aren’t seeing any different signs or symptoms of the overdoses, however, it’s quite potent, so we are just encouraging individuals to use less,” she says.

“The substance we are seeing that is the most worrisome is the colour yellow,” she adds.

- Advertisement -

Pelgrim says the dangers in the potent batch of synthetic opioids like fentanyl and carfentanil currently on Grande Prairie streets also pose a danger to non-clients of the SCS. She says those using their drug of choice may not even be aware they are at a heightened risk.

“You could be using recreationally, it can be cross-contaminated with drugs like cocaine,” she says. “Don’t use alone, know what you’re using and always do a test dose, and always have naloxone with you, no matter what,” she adds.

Pelgrim says they’re able to get these warnings out thanks in large part to the corporation of clients of the mobile safe consumption site. She adds the overall need to get vital education to those who may be in danger is of the utmost importance for both officials and clients.

“We listen to what our clients are experiencing outside of the consumption site, as well as when we are monitoring them, we ask them what they are using at the time, they let us know, they fully trust us in being there for them if needed,”

The questionable batch of drugs have also been reported as yellow, red, or gold in colour, and is also called ‘Versace’.

- Advertisement -
- Advertisment -
- Advertisment -
- Advertisment -

Continue Reading